Alert archive / Arkansas / Flash Flood Warnings in 2015
Flash Flood Warning 70, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Jul 4, 2015, 7:54 AM CDT for 4 counties in Arkansas; Bowie County, Texas. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 4, 2015, 7:54 AM CDT (12:54 UTC)
- Expired
- Jul 4, 2015, 12:00 PM CDT
- In force
- 4 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Columbia County, AR, Lafayette County, AR, Miller County, AR, Union County, AR, Bowie County, TX
The radar
The Shreveport radar (KSHV), 116 km from the middle of the area, began a volume at 12:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 4, 8:20 AM CDT | FLASH FLOOD | Texarkana, TX | CAR SUBMERGED IN FLOODED ROADWAY AT SUMMERHILLS ROAD AND MOORES LANE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 0.9 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1189 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 922 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 118 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.2
The text
As transmitted, in the capitals the NWS used until 2016.
513
WGUS54 KSHV 041254
FFWSHV
ARC027-073-091-139-TXC037-041700-
/O.NEW.KSHV.FF.W.0070.150704T1254Z-150704T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
754 AM CDT SAT JUL 4 2015
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* FLASH FLOOD WARNING FOR...
UNION COUNTY IN SOUTH CENTRAL ARKANSAS...
MILLER COUNTY IN SOUTHWESTERN ARKANSAS...
LAFAYETTE COUNTY IN SOUTHWESTERN ARKANSAS...
COLUMBIA COUNTY IN SOUTHWESTERN ARKANSAS...
SOUTHEASTERN BOWIE COUNTY IN NORTHEASTERN TEXAS...
* UNTIL NOON CDT
* AT 753 AM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN HAVE
ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
TEXARKANA...EL DORADO...MAGNOLIA...WAKE VILLAGE...SPRINGHILL...
SMACKOVER...STAMPS...WALDO...LEWISVILLE...NORPHLET...HUTTIG...
JUNCTION CITY...MCNEIL...NASH...HOOKS...REDWATER...RED LICK...
FOUKE...BRADLEY AND TAYLOR.
ADDITIONAL RAINFALL AMOUNTS OF ONE TO THREE INCHES ARE POSSIBLE IN
THE WARNED AREA AS STORMS TRAIN OVER THE AREA .
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3302 9379 3321 9404 3330 9406 3331 9417
3328 9425 3353 9428 3347 9348 3345 9348
3344 9312 3338 9312 3337 9255 3327 9244
3330 9235 3326 9232 3328 9230 3325 9223
3316 9217 3316 9211 3309 9213 3301 9207
$$
06What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jul 4, 6:46 AM CDT, 1 hour 8 minutes earlier.
Area forecast discussion, Jul 4, 6:46 AM CDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 646 AM CDT SAT JUL 4 2015 .AVIATION... DIVERGENT NW FLOW ALOFT WITH AN TSTM COMPLEX FROM KDEQ...TO NEAR KTXK...TO NEAR KELD. MOVEMENT IS SOUTHEAST AT 25 KTS. LOW LEVEL JET FLOW INTO THE ACTIVITY IS RICH WITH GULF MOISTURE. EXPECT GUSTS AND TURBULENCE IN VCNTY. ALSO ALONG I-30 NEW DEVELOPMENT WILL BEAR WATCHING WITH TSTM AMENDMENTS POSSIBLE FROM KTYR TO KSHV. SFC WINDS WILL BE S/SW 10KTS WITH CLIMB WINDS SW 20-40KTS. UNCHANGING PATTERN REMAINS FAVORABLE THIS WEEKEND FOR MORE NOCTURNAL AND HEATING TSTM ACTIVITY WITH HOT AND DRY NEW WEEK. && .PREV DISCUSSION... /ISSUED 513 AM CDT SAT JUL 4 2015/ UPDATE... TO INCREASE POPS AND WEATHER WITH START OF FLASH FLOOD WATCH. DISCUSSION... WE HAVE ISSUED A FLASH FLOOD WATCH FOR UNION CO...UNION PARISH AND CLAIBORNE PARISH UNTIL 1 PM FOR HEAVY RAINFALL POTENTIAL AS AN MCS SAGS DEEPER INTO OUR AREA WHERE FLASH FLOOD WARNINGS HAVE ALREADY VERIFIED THIS MORNING ALONG WITH A SEVERE THUNDERSTORM FOR GOOD MEASURE WITH TREES DOWN ALONG I-30. OUR KSHV 88D RADAR SHOWS A CLUSTER OF HEAVY RAIN MAKERS AND LIGHTNING PRODUCERS FROM MC CURTAIN CO OK IN ACROSS MUCH OF SOUTH ARKANSAS WITH FLOODING THE PRIMARY THREAT THIS MORNING. THE HRRR PROGRESSES THIS RAIN AREA INTO THE FLOOD WATCH AREA INTO THE MID TO LATE MORNING AT LEAST. THE GFS IS SIMILAR WITH A CORE TRAJECTORY OF HEAVY RAIN INTO NORTHEAST LOUISIANA. SOME UNCERTAINTY REMAINS WITH CHANGES TO THE WATCH POSSIBLE THIS MORNING...DEPENDING ON EVOLUTION OF RADAR TRENDS INTO HEATING...ESPECIALLY TAIL END CHARLIE NORTH OF TEXARKANA RIGHT NOW. THIS AREA APPEARS TO BE CONTENT WITH EASTWARD MOVEMENT. WE/LL WHAT THE VORT DOES SOON. SHORT TERM... OTHERWISE...WE SEE MUGGY UPPER 70S OUTSIDE OF THIS RAIN AREA/S COOL POOL. A SOLID LLJ LIFTING COPIOUS AMOUNTS OF TROPICAL MOISTURE LIFTING OVER THE COOL POOL...ALL UNDER VERY DIVERGENT AIR ALOFT WITH THE STRONG UPPER RIDGE OVER W TX/NM AND A DEEP LOW OVER THE GREAT LAKES STATES. THE WATER VAPOR EVEN SHOWS A SHORT WAVE VORT DIGGING INTO THE BASE OF LONG WAVE OVER NE OK AND NW AR...MOVING SOUTHEAST WHICH WILL ONLY ENHANCE THE MID LEVEL PLAYING FIELD AS WELL. 1 TO 3 INCHES ARE POSSIBLE WITH EVEN HIGHER AMOUNTS IN A FEW LOCALES. AS THIS ACTIVITY IS STRONGER THAN YESTERDAYS PUSH...WE MAY SEE THE CLUSTER HOLD TOGETHER INTO AND THEREBY PLUGGING INTO THE LATE MORNING HEATING. BUT IF NOT...A SOLID BOUNDARY WILL EMERGE WITH LIKELY AND DEFINITE POPS WARRANTED TO START THE DAY FOR PORTIONS OF THE ARKLATEX/ARKLAMISS WELL INTO THE AFTERNOON. SOME MAY BRING HEAVY RAINFALL OR PERHAPS DAMAGING WINDS IN AND AROUND HEAVY DOWN POURS FALLING INTO 90 DEGREE HEAT. LONG TERM... LITTLE CHANGE IN THE WORK WEEK WITH THE DEPARTING NE TROUGH ALLOWING THE HOT AND DRY UPPER RIDGE OUT WEST...TO LIFT AND EXPAND BACK OVER THE FOUR STATE AREA WITH HEAT AND HUMIDITY...BUT FEW THUNDERSTORMS. SUPER BLEND AND ALL BLEND HAVE BEEN FAVORED HIGHLY FOR MUCH OF THE PACKAGE. && .PRELIMINARY POINT TEMPS/POPS... SHV 87 73 90 75 / 60 30 30 20 MLU 86 72 88 73 / 60 50 60 20 DEQ 84 71 86 72 / 40 30 40 30 TXK 86 72 88 74 / 60 30 60 30 ELD 85 71 87 73 / 80 50 40 30 TYR 88 74 91 75 / 40 20 20 10 GGG 88 73 91 75 / 40 20 30 10 LFK 91 75 92 76 / 30 20 20 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...FLASH FLOOD WATCH UNTIL 1 PM CDT THIS AFTERNOON FOR ARZ073. LA...FLASH FLOOD WATCH UNTIL 1 PM CDT THIS AFTERNOON FOR LAZ004-006. OK...NONE. TX...NONE. && 24/06
Hazardous weather outlook, Jul 4, 6:27 AM CDT, 1 hour 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 627 AM CDT SAT JUL 4 2015 ARZ050-051-059>061-070>073-LAZ004-006-OKZ077-051130- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION-CLAIBORNE-MCCURTAIN- 627 AM CDT SAT JUL 4 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...FOR SOUTHWEST AND SOUTH CENTRAL ARKANSAS AND FOR PORTIONS OF NORTH LOUISIANA. .DAY ONE...TODAY AND TONIGHT... SCATTERED...TO NUMEROUS THUNDERSTORMS WILL PERSIST INTO THE MID TO LATE MORNING HOURS BEFORE DISSIPATING. IN ADDITION TO HEAVY RAINFALL AND POTENTIAL FLASH FLOODING...SOME THUNDERSTORMS MAY BECOME SEVERE WITH DAMAGING WINDS BEING THE PRIMARY THREAT. FINALLY...LIGHTNING CAN BE DEADLY TO THOSE CAUGHT OUTSIDE...ESPECIALLY GIVEN THE ABUNDANT OUTDOOR ACTIVITIES DURING THE HOLIDAY WEEKEND.. IF THUNDER ROARS...GO INDOORS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... SEVERAL ROUNDS OF THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG DURING THE HOLIDAY WEEKEND...NOT ONLY DURING PEAK HEATING...BUT MORE OVERNIGHT ACTIVITY AS WELL. THESE STORMS WILL BE SLOW MOVERS AND COULD BRING UP ONE TO THREE OF RAINFALL. LOCALLY HIGHER AMOUNTS WILL BE POSSIBLE WHICH COULD LEAD TO ADDITIONAL FLASH FLOODING THIS HOLIDAY WEEKEND. HOT AND DRIER WEATHER WILL RETURN FOR THE NEW WORK WEEK. .SPOTTER INFORMATION STATEMENT... SEVERE WEATHER OR FLOODING WILL BE ONGOING...SPOTTER ACTIVATION IS MAY BE NEEDED FOR HIGH WATER ISSUES THIS MORNING. LAZ001>003-005-010>014-017>022-TXZ096-097-108>112-124>126-136>138- 149>153-165>167-051130- CADDO-BOSSIER-WEBSTER-LINCOLN-DE SOTO-RED RIVER-BIENVILLE-JACKSON- OUACHITA-SABINE-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE- 627 AM CDT SAT JUL 4 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF NORTH CENTRAL AND NORTHWEST LOUISIANA...FOR DEEP EAST AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... SCATTERED THUNDERSTORMS WILL BE POSSIBLE TODAY AND TONIGHT ALONG AND SOUTH OF I-20...A FEW OF WHICH MAY BECOME SEVERE WITH DAMAGING WINDS BEING THE PRIMARY THREAT. SOME RAINFALL MAY BE HEAVY AT TIMES. IN ADDITION...LIGHTNING CAN BE DEADLY TO THOSE CAUGHT OUTSIDE...ESPECIALLY GIVEN THE ABUNDANT OUTDOOR ACTIVITIES DURING THE HOLIDAY WEEKEND. IF THUNDER ROARS...GO INDOORS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... SEVERAL ROUNDS OF THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE HOLIDAY WEEKEND...NOT ONLY DURING PEAK HEATING...BUT MORE OVERNIGHT ACTIVITY AS WELL. THESE STORMS WILL BE SLOW MOVERS AND COULD BRING UP ONE TO THREE OF RAINFALL. LOCALLY HIGHER AMOUNTS WILL BE POSSIBLE WHICH COULD LEAD TO FLASH FLOODING. IN ADDITION...A FEW SEVERE STORMS MAY BRING DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... DUE TO THE ISOLATED NATURE OF ANY SEVERE WEATHER OR FLOODING...SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. 24
In the hours before
Local storm report, Jul 4, 5:12 AM CDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
512 AM CDT SAT JUL 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 AM FLASH FLOOD 1 NE BLEVINS 33.88N 93.56W
07/04/2015 HEMPSTEAD AR LAW ENFORCEMENT
HWY 29 FLOODED NORTHEAST OF BLEVINS.
&&
EVENT NUMBER SHV1500661
20Local storm report, Jul 4, 5:20 AM CDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
520 AM CDT SAT JUL 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 AM FLASH FLOOD BLEVINS 33.87N 93.58W
07/04/2015 HEMPSTEAD AR LAW ENFORCEMENT
FLOODING ON HWY 371 IN BLEVINS.
&&
EVENT NUMBER SHV1500662
20Local storm report, Jul 4, 6:21 AM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
621 AM CDT SAT JUL 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 AM FLASH FLOOD 3 W PRESCOTT 33.80N 93.44W
07/04/2015 NEVADA AR LAW ENFORCEMENT
STATE POLICE REPORT SOME OF US HIGWAY 371 UNDERWATER
AND MAYBE COMPROMISED
&&
EVENT NUMBER SHV1500663
20Local storm report, Jul 4, 7:45 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
745 AM CDT SAT JUL 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 AM FLASH FLOOD 3 W PRESCOTT 33.79N 93.45W
07/04/2015 NEVADA AR LAW ENFORCEMENT
TREES DOWN ALONG INTERSTATE 30 WEST OF PRESCOTT.
&&
EVENT NUMBER SHV1500664
20Local storm report, Jul 4, 7:46 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
746 AM CDT SAT JUL 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 AM TSTM WND DMG 3 W PRESCOTT 33.79N 93.45W
07/04/2015 NEVADA AR LAW ENFORCEMENT
TREES DOWN ALONG INTERSTATE 30 WEST OF PRESCOTT.
&&
CORRECTED EVENT
EVENT NUMBER SHV1500664
20Local storm report, Jul 4, 7:49 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
749 AM CDT SAT JUL 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 AM TSTM WND DMG 3 W PRESCOTT 33.79N 93.45W
07/04/2015 NEVADA AR LAW ENFORCEMENT
TREES DOWN ALONG INTERSTATE 30 WEST OF PRESCOTT.
&&
CORRECTED EVENT TIME
EVENT NUMBER SHV1500664
20The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 1:03 AM CDT | Special Weather Statement | SHV | Howard | 57 min |
| Jul 4, 2:29 AM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Nevada | 61 min |
| Jul 4, 2:53 AM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Howard | 52 min |
| Jul 4, 3:09 AM CDT | Flash Flood Warning | SHV | Hempstead, Howard, Nevada | 4 hr |
| Jul 4, 3:30 AM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Nevada | 60 min |
| Jul 4, 4:20 AM CDT | Severe Thunderstorm Warning | SHV | Howard, Sevier | 55 min |
| Jul 4, 4:37 AM CDT | Special Weather Statement | SHV | Hempstead, Nevada | 53 min |
| Jul 4, 4:54 AM CDT | Flash Flood Watch | SHV | Columbia, Lafayette, Union | 14 hr |
| Jul 4, 5:34 AM CDT | Severe Thunderstorm Warning | SHV | Sevier | 56 min |
| Jul 4, 6:20 AM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Nevada | 55 min |
| Jul 4, 6:54 AM CDT | Flash Flood Warning | SHV | Hempstead, Howard, Nevada, Sevier | 6 hr |
| Jul 4, 12:35 PM CDT | Flash Flood Warning | SHV | Columbia, Hempstead, Lafayette, Little River, Miller, Nevada | 3 hr |
| Jul 4, 4:56 PM CDT | Special Weather Statement | SHV | Sabine | 64 min |
| Jul 4, 5:17 PM CDT | Special Weather Statement | SHV | Red River | 58 min |
| Jul 4, 5:52 PM CDT | Special Weather Statement | SHV | Sabine, San Augustine | 38 min |
Nearby
Flash Flood Warnings in Arkansas, 2015Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.